Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 25, 2018, 6:10 AM CST for Atascosa County, Karnes County, Wilson County, Texas. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2018, 6:10 AM CST (12:10 UTC)
- Expired
- Feb 25, 2018, 7:00 AM CST
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Atascosa County, TX, Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 84 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 6:10 AM CST | HAIL 1 | Falls City, TX | |
| Feb 25, 6:20 AM CST | HAIL 1.5 | 7 W Falls City, TX | LOCAL PUBLIC REPORTED PING PONG SIZED HAIL. |
| Feb 25, 6:32 AM CST | TSTM WND DMG | 2 Sse Falls City, TX | THUNDERSTORM WINDS BLEW OVER A GRAIN BIN AND SOME YARD FIXTURES. TIME ESTIMATED WITH RADAR. |
| Feb 25, 6:35 AM CST | TSTM WND DMG | 2 Sse Cestohowa, TX | KARNES ELECTRIC CO-OP REPORTED POWER LINES DOWN. |
| Feb 25, 6:35 AM CST | HAIL 0.75 | 3 Ese Cestohowa, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted.
419
WUUS54 KEWX 251210
SVREWX
TXC013-255-493-251300-
/O.NEW.KEWX.SV.W.0006.180225T1210Z-180225T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
610 AM CST SUN FEB 25 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
West central Karnes County in south central Texas...
East central Atascosa County in south central Texas...
Southwestern Wilson County in south central Texas...
* Until 700 AM CST
* At 610 AM CST, a severe thunderstorm was located 13 miles southwest
of Poth, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Karnes City, Poth, Kosciusko, Falls City, Cestohowa, Hobson,
Paweleville, Deweesville and Pana Maria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2884 9829 2904 9834 2919 9793 2887 9784
TIME...MOT...LOC 1210Z 256DEG 30KT 2897 9826
HAIL...1.50IN
WIND...60MPH
$$
TB33 follow-up statements
194
WWUS54 KEWX 251229
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
629 AM CST SUN FEB 25 2018
TXC013-251238-
/O.CAN.KEWX.SV.W.0006.000000T0000Z-180225T1300Z/
Atascosa TX-
629 AM CST SUN FEB 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ATASCOSA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2886 9809 2905 9830 2919 9793 2887 9784
TIME...MOT...LOC 1228Z 256DEG 30KT 2901 9808
$$
TXC255-493-251300-
/O.CON.KEWX.SV.W.0006.000000T0000Z-180225T1300Z/
Karnes TX-Wilson TX-
629 AM CST SUN FEB 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST
FOR WEST CENTRAL KARNES AND SOUTHWESTERN WILSON COUNTIES...
At 628 AM CST, a severe thunderstorm was located near Falls City, or
near Poth, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Karnes City, Poth, Kosciusko, Falls City, Cestohowa, Hobson,
Paweleville, Deweesville and Pana Maria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
&&
LAT...LON 2886 9809 2905 9830 2919 9793 2887 9784
TIME...MOT...LOC 1228Z 256DEG 30KT 2901 9808
HAIL...1.25IN
WIND...60MPH
$$
TB3253
WWUS54 KEWX 251240
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
640 AM CST SUN FEB 25 2018
TXC255-493-251300-
/O.CON.KEWX.SV.W.0006.000000T0000Z-180225T1300Z/
Karnes TX-Wilson TX-
640 AM CST SUN FEB 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST
FOR CENTRAL KARNES AND SOUTH CENTRAL WILSON COUNTIES...
At 640 AM CST, a severe thunderstorm was located over Cestohowa, or
near Kosciusko, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Poth, Kosciusko, Falls City, Cestohowa, Hobson, Paweleville and Pana
Maria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
&&
LAT...LON 2894 9804 2909 9819 2919 9793 2896 9787
TIME...MOT...LOC 1240Z 256DEG 30KT 2904 9796
HAIL...1.25IN
WIND...60MPH
$$
TB3722
WWUS54 KEWX 251253
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
653 AM CST SUN FEB 25 2018
TXC255-493-251303-
/O.EXP.KEWX.SV.W.0006.000000T0000Z-180225T1300Z/
Karnes TX-Wilson TX-
653 AM CST SUN FEB 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KARNES AND SOUTH
CENTRAL WILSON COUNTIES WILL EXPIRE AT 700 AM CST...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. The storm has moved
east of the warning and has been replaced with another warning
farther east.
LAT...LON 2894 9804 2909 9819 2919 9793 2896 9787
TIME...MOT...LOC 1253Z 256DEG 30KT 2906 9786
$$
TB3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 5:43 AM CST, 27 minutes earlier.
Area forecast discussion, Feb 25, 5:43 AM CST, 27 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 543 AM CST Sun Feb 25 2018 .UPDATE... 12Z Aviation forecast below. && .AVIATION... A mid level disturbance will generate showers and embedded thunderstorms this morning across South Central Texas. A few storms could produce hail. In particular, an earlier split of a supercell has produced a right moving storm that will move W to E near PEZ producing large hail, and a left moving storm moving S to N between HDO and ERV, also capable of producing large hail. For SAT and AUS TAFs have indicated SHRAs through early afternoon with TEMPO TSRA through the morning hours. Ceilings and visibilities in precip could be temporarily reduced to MVFR to IFR. Farther west, DRT will remain dry and VFR. && .PREV DISCUSSION... /ISSUED 324 AM CST Sun Feb 25 2018/ SHORT TERM (Today through Monday)... Strong surface based storms across Lavaca, DeWitt and Karnes counties overnight are beginning to wane as the front slips a little further south. Back to the southwest, a mid level shortwave is approaching the region. There should be an expansion in the development of showers through the remainder of the early morning hours across the Winter Garden area then expanding quickly north and east into portions of the Hill Country, I-35 corridor and eastward near and after daybreak. Mid level lapse rates should be sufficient to generate isolated to scattered embedded thunderstorms through the day. Temperatures across the eastern 2/3rds of the eastern half of the CWA will remain cool, in the low 60s under cloud cover, while clearing across the western CWA this afternoon should allow temps to climb into the mid 70s. The disturbance will lift northeast of the area mid afternoon through mid evening and showers and storms will end west to east. Drier air should temporarily work into the region tonight through Monday allowing for warmer high temperatures Monday afternoon across the eastern half of the CWA. LONG TERM (Monday Night through Saturday)... Moisture surges back north into the area Monday night into Tuesday morning with a warm front and another mid level shortwave from the southwest. Should see patchy drizzle and fog developing southwest to northeast overnight and into Tuesday morning along with isolated showers. The better rain chances will likely shift northeast of the CWA Tuesday afternoon as the mid level shortwave exits to the northeast. An upper level low will be digging into the desert Southwest Tuesday night and the open and lift northeast on Wednesday and Wednesday night through the Southern Plains. Ahead of it, models continue to key in on a disturbance in the southwest flow aloft generating chances for showers and storms Tuesday night across the western CWA and into the Hill Country, then spreading northeast into portions of the I-35 corridor on Wednesday. Another cold front is advertised Wednesday night. The ECMWF has trended toward the more progressive GFS and Canadian solutions. Low chance PoPs are forecast for late Wednesday afternoon into Wednesday night along and ahead of the front. Better chances will likely remain northeast of the area with the stronger forcing. This front will be a Pacific in nature, bringing slightly cooler and drier conditions to the region for Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 48 70 54 70 / 60 10 0 20 50 Austin Bergstrom Intl Airport 64 44 69 53 71 / 60 10 0 20 50 New Braunfels Muni Airport 63 46 69 54 72 / 60 10 0 30 50 Burnet Muni Airport 63 44 67 51 68 / 40 - 0 20 50 Del Rio Intl Airport 75 47 72 56 75 / - 0 0 20 20 Georgetown Muni Airport 63 43 67 52 68 / 50 10 0 20 50 Hondo Muni Airport 68 44 72 55 73 / 60 0 - 30 50 San Marcos Muni Airport 63 46 69 53 72 / 60 10 0 20 50 La Grange - Fayette Regional 64 50 69 56 73 / 70 20 0 20 50 San Antonio Intl Airport 65 48 70 55 72 / 60 - - 30 50 Stinson Muni Airport 66 49 70 56 74 / 60 - - 30 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Runyen Synoptic/Grids...Runyen
Hazardous weather outlook, Feb 25, 6:06 AM CST, 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 606 AM CST Sun Feb 25 2018 TXZ171>173-183>194-202>209-217>225-228-261215- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 606 AM CST Sun Feb 25 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and isolated thunderstorms are expected early this morning across the Winter Garden region and then expanding northeast into portions of the Hill Country and along and east of I-35 near and after sunrise. An isolated storm or two could produce large hail. These showers and storms will end west to east during mid afternoon through early evening hours. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 25, 3:42 AM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
342 AM CST SUN FEB 25 2018
TXZ218-219-228-251030-
Frio TX-Dimmit TX-Zavala TX-
342 AM CST SUN FEB 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DIMMIT...
SOUTHEASTERN ZAVALA AND SOUTHWESTERN FRIO COUNTIES UNTIL 430 AM
CST...
At 342 AM CST, Doppler radar was tracking a strong thunderstorm near
Carrizo Hill, or near Carrizo Springs, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Big Wells, Divot, Loma Vista, Brundage and Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 2864 9979 2902 9937 2871 9912 2864 9930
2864 9939 2860 9940 2849 9968
TIME...MOT...LOC 0942Z 236DEG 21KT 2854 9975
TB3Special weather statement, Feb 25, 4:55 AM CST, 1 hour 15 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 455 AM CST SUN FEB 25 2018 TXZ203-204-218-219-251145- Frio TX-Uvalde TX-Medina TX-Zavala TX- 455 AM CST SUN FEB 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA... SOUTHEASTERN UVALDE...NORTHEASTERN ZAVALA AND NORTHWESTERN FRIO COUNTIES UNTIL 545 AM CST... At 455 AM CST, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Frio Town, or 15 miles northeast of Batesville, moving north at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hondo, Sabinal and D'Hanis. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Austin San Antonio. && LAT...LON 2895 9937 2900 9957 2953 9954 2943 9911 TIME...MOT...LOC 1055Z 195DEG 35KT 2913 9947 TB3
Local storm report, Feb 25, 5:53 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 AM CST SUN FEB 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM HAIL JOURDANTON 28.91N 98.54W
02/25/2018 M1.00 INCH ATASCOSA TX PUBLIC
&&
JRLocal storm report, Feb 25, 5:56 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 AM CST SUN FEB 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM HAIL TARPLEY 29.63N 99.28W
02/25/2018 M0.50 INCH BANDERA TX TRAINED SPOTTER
&&
JRLocal storm report, Feb 25, 6:03 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
603 AM CST SUN FEB 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM HAIL JOURDANTON 28.91N 98.54W
02/25/2018 M1.75 INCH ATASCOSA TX PUBLIC
&&
JRLocal storm report, Feb 25, 6:10 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 AM CST SUN FEB 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM HAIL 4 ENE PLEASANTON 28.99N 98.43W
02/25/2018 M0.75 INCH ATASCOSA TX TRAINED SPOTTER
&&
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:21 PM CST | Special Weather Statement | EWX | Burnet | 39 min |
| Feb 25, 12:11 AM CST | Special Weather Statement | EWX | DeWitt | 34 min |
| Feb 25, 12:50 AM CST | Special Weather Statement | EWX | Lavaca | 40 min |
| Feb 25, 1:48 AM CST | Special Weather Statement | EWX | Wilson | 42 min |
| Feb 25, 2:31 AM CST | Special Weather Statement | EWX | DeWitt | 44 min |
| Feb 25, 3:42 AM CST | Special Weather Statement | EWX | Zavala | 48 min |
| Feb 25, 4:30 AM CST | Severe Thunderstorm Warning | EWX | Frio, Zavala | 30 min |
| Feb 25, 4:43 AM CST | Severe Thunderstorm Warning | EWX | Frio | 47 min |
| Feb 25, 4:55 AM CST | Special Weather Statement | EWX | Medina | 50 min |
| Feb 25, 5:04 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 41 min |
| Feb 25, 5:30 AM CST | Severe Thunderstorm Warning | EWX | Bandera, Medina | 45 min |
| Feb 25, 5:41 AM CST | Severe Thunderstorm Warning | EWX | Atascosa | 49 min |
| Feb 25, 6:13 AM CST | Special Weather Statement | EWX | Bandera | 47 min |
| Feb 25, 6:35 AM CST | Special Weather Statement | EWX | Caldwell | 40 min |
| Feb 25, 6:43 AM CST | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 32 min |
| Feb 25, 6:55 AM CST | Special Weather Statement | EWX | Llano | 50 min |
| Feb 25, 7:07 AM CST | Special Weather Statement | EWX | DeWitt | 23 min |
| Feb 25, 11:11 AM CST | Special Weather Statement | EWX | Williamson | 34 min |
| Feb 25, 11:44 AM CST | Special Weather Statement | EWX | Guadalupe | 31 min |
| Feb 25, 11:54 AM CST | Special Weather Statement | EWX | Williamson | 36 min |
| Feb 25, 12:13 PM CST | Special Weather Statement | EWX | Caldwell | 32 min |
| Feb 25, 12:49 PM CST | Special Weather Statement | EWX | Bastrop | 41 min |
| Feb 25, 12:50 PM CST | Special Weather Statement | EWX | Karnes | 40 min |
| Feb 25, 1:31 PM CST | Special Weather Statement | EWX | Fayette | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.